Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 305, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2003, 4:14 PM CDT for Christian County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2003, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 27, 2003, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Christian County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:53 AM CDT, 13 hours 21 minutes earlier.
Area forecast discussion, Aug 27, 2:53 AM CDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT WED AUG 27 2003 MAIN FORECAST CONCERNS FOR TODAY REMAIN THE CHANCE FOR CONVECTION IN ADDITION TO THE HEAT AND HUMIDITY. THE NEXT FORECAST CHALLENGE RESTS WITH THE FRONTAL PASSAGE AND ASSOCIATED PRECIPITATION CHANCES LATE WEEK. WITH LIMITED 00Z MODEL DATA...THE MORNING FORECAST PACKAGE WILL BE VERY SIMILAR TO THE PREVIOUS ONE...WITH ONLY VERY MINOR TWEAKS TO TEMPERATURE AND PRECIPITATION PROBABILITY TODAY. A COMPARISON OF THE TWO 00Z MODEL REPLACEMENTS (MM5 AND NOGAPS) INDICATED NO SIGNIFICANT CHANGES TO THE GENERAL FORECAST SCENARIO FROM THE EARLIER ETA AND GFS RUNS. IN GENERAL...A COLD FRONT IS STILL EXPECTED TO DROP INTO THE INTERSTATE 64 CORRIDOR LATER TODAY...THEN RETREAT BACK TO THE NORTH AFTER MIDNIGHT TONIGHT. WITH MODERATE INSTABILITY AND FORECAST HIGHS AT OR ABOVE CONVECTIVE TEMPERATURES IN THE LOWER 90S...EXPECT THE DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON. COVERAGE SHOULD BE SLIGHTLY BETTER OVER SOUTH-CENTRAL ILLINOIS AND SOUTHWEST INDIANA IN CLOSER PROXIMITY TO THE FRONT. THE COMBINATION OF HEAT AND HUMIDITY WILL FORCE HEAT INDICES TO NEAR OR JUST ABOVE 100 DEGREES...SO WILL MAINTAIN A HEADLINE IN THE ZONE PACKAGE. EXPECT MAINLY DRY CONDITIONS LATER TONIGHT INTO THURSDAY NIGHT... ALTHOUGH ISOLATED THUNDERSTORM ACTIVITY CERTAINLY CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. THE NEXT STORM SYSTEM WILL TAKE ITS TIME MAKING IT PAST THE AREA LATE THIS WEEK...BOOSTING RAIN CHANCES AS IT DOES SO. AT THIS TIME...THERE IS STILL MUCH UNCERTAINTY AS TO HOW LONG THE SYSTEM WILL IMPACT THE AREA. 18Z GFS...00Z NOGAPS (GFS REPLACEMENT)...AND 00Z CANADIAN ALL SUGGEST THE FRONT WILL STALL JUST TO OUR SOUTH AS A SECONDARY WAVE TRANSLATES EAST ALONG THE FRONT SATURDAY NIGHT AND SUNDAY. THUS...IT IS DIFFICULT TO ARGUE AGAINST LINGERING PRECIPITATION INTO SUNDAY. UNTIL NEW MODEL DATA BECOMES AVAILABLE...WILL BUMP UP POPS ABOUT 10 PERCENT TO SLIGHT CHANCE NORTHWEST AND CHANCE SOUTHEAST. OTHERWISE...NO CHANGES TO THE EXTENDED ARE WARRANTED AT THIS TIME. .PAH...NONE. RJP
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 11 hours 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. COVERAGE WILL VARY FROM SCATTERED ALONG THE INTERSTATE 64 CORRIDOR TO ISOLATED NEAR THE SOUTHERN BORDER OF MISSOURI AND KENTUCKY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. IN ADDITION...TODAY WILL AGAIN BE HOT AND HUMID. AFTERNOON HEAT INDICES ARE FORECAST TO PEAK AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL CONTINUE INTO THURSDAY...AS HEAT INDICES TOP 100 DEGREES IN MOST AREAS DURING THE AFTERNOON HOURS. THERE WILL ALSO BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS THE WEEKEND APPROACHES. MOST OF THE ACTIVITY WILL BE DURING THE AFTERNOON AND EVENING HOURS THROUGH FRIDAY. AFTER THAT THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES INTO SUNDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL MOVE SLOWLY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 49 min |
| Aug 27, 6:35 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.